| Model Number |
PED-400-18 |
| Medical Device Problem Codes |
Material Deformation (2976); Activation Failure (3270)
| Health Effect - Clinical Codes |
No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/10/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the distal end of the pipeline did not open normally after being deployed about 10 mm.The problem could not be resolved after adjustment.The physician withdrew the stent, and it was found that the tip was damaged.A replacement device was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Post-procedure angiography showed good blood flow.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the ophthalmic artery with a max diameter of 4.62 mm and a 4 mm neck diameter.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered.Ancillary devices include a 6f envoy guidecatheter, marksman 150 microcatheter.
Event or Problem Description
Additional information received indicated the pipeline was not positioned in a bend during deployment.Reheating was performed, but no other devices were used in an attempt to open the stent.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: analysis of the pipeline flex (lot no.B047665) found the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal ends of the pipeline flex braid were fully opened and no damage.No bend found on the pusher.No damages were found with the tip coil, distal marker, re-sheathing marker or with the proximal bumper.No damage was found with the returned catheter.No other anomalies were observed.Based on the returned device, the pipeline flex was not confirmed to have "failure to open at the distal end" issue.The root cause could not be determined as the distal and proximal ends of pipeline flex braid were fully opened and no damage.Possible cause of failure to open includes patient tortuous anatomy.There was no non-conformance to specifications identified that led to the failure to open issue.Per our instructions for use (ifu): ¿begin to deliver the device using a combination of unsheathing the pipeline flex embolization device and pushing delivery wire simultaneously.After the distal end of the pipeline flex embolization device has successfully expanded, deploy the remainder of pipeline flex embolization device by pushing the delivery wire and/or unsheathing the pipeline flex embolization device.Resheathing and/or manipulation of the micro catheter, by locking down the delivery wire and moving both as a system, may facilitate expansion of the pipeline flex embolization device.The system is designed to allow for 2 full cycles of re-sheathing of the pipeline flex embolization device.Re-sheathing the pipeline flex embolization device more than 2 full cycles may cause damage to the distal or proximal ends of the braid.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.¿ h6: method code updated to b01.Result code updated to c19.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
No additional information received.